Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Insulin Reasistance, blood sugar, and meformin
    avatar
    Teiraluna926 posted:
    Hello! two weeks ago I was diagnosed with severe insulin resistance. my blood labs came back with my blood glucose levels perfectly normal, by my insulin was through the roof. My doc put me on metformin. right now I'm at 500mg and increase it to 1000mg on Tuesday. I really haven't seen many stomachs side effects other than nausea. since I started taking it, my blood sugar has been high in the mornings, 124 this morning. I have also had problems with dizziness, especially for 2-3 hours after eating. has anyone else experienced this? what did you do? ( the next time I can get in to see a doc is July 11 th or after)
    Reply
     
    avatar
    jasononsweets responded:
    Wish mine was 124...... that is not bad
     
    avatar
    An_251837 responded:
    Can you call your doctor and talk to him/her? It sounds to me (I am NOT a doctor) that it may be as simple as increasing your dose of Metformin. Your doctor may also want to add an additional oral medication. I am currently taking 2000 mg of Metformin plus 10 mg of Glyburide per day. My fasting blood sugar is averaging between 90-110.

    Bottom line, it is always best to discuss medication changes with your doctor asap.
     
    avatar
    flutetooter responded:
    Did your doctor mention cutting way back or cutting out your white starchy carbohydrates such as potatoes, breads, rice and cereals? Try keeping a log of what you eat and how much between now and your appointment. Log how you feel 1 hr. and 2-3 hours after you eat. Take your blood glucose 2 hours after a meal and whenever you feel dizzy. What were your lab blood glucose numbers? and were they just the fasting number or the A1c, which gives you a 3 month average of all minutes and hours of your glucose? When your body produces excess insulin and the metformin allow that insulin to work by facilitating the entrance of insulin carrying the sugars into your cells, it may suddenly be making you low in sugar. Again, take your blood glucose when this happens and log the results for your doctor. Your glucose could also be going very high after a meal because you are eating too many carbs (sugars) for your body and you begin to feel better after the insulin escorts some of the sugar out of your blood. A meter check 1 hour after you eat would show you just how high your sugars are going. This information can be very helpful to your doctor. A third possibility is that your body may just be getting used to more normal blood sugar and insulin levels. Sometimes this takes a bit of time.
    If at first you don't succeed, try, try again!


    Helpful Tips

    Tip for Less Severe Neuropathy Symptoms
    I was diagnosed with Type 2 over eight years ago and have been lucky enough to control my disease with weight loss, diet and exercise ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.